Alert archive / Georgia / Freeze Warnings in 2015
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Nov 23, 2015, 9:37 PM EST for 15 counties in Georgia; Holmes County, Walton County, Florida; 5 counties in Alabama. It took effect at Nov 24, 2015, 1:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2015, 9:37 PM EST (02:37 UTC)
- In effect from
- Nov 24, 2015, 1:00 AM EST
- Expired
- Nov 24, 2015, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 22 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Walton County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Ft Rucker radar (KEOX), 73 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS72 KTAE 240237 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 937 PM EST MON NOV 23 2015 ...FROST EXPECTED ACROSS MUCH OF THE AREA WITH A LIGHT FREEZE POSSIBLE FURTHER NORTH... ALZ065>069-FLZ007>009-GAZ120>131-142-144-145-241400- /O.UPG.KTAE.FR.Y.0003.151124T0600Z-151124T1400Z/ /O.NEW.KTAE.FZ.W.0003.151124T0600Z-151124T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-EARLY-BAKER-MITCHELL- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...NEWTON...CAMILLA... PELHAM 937 PM EST MON NOV 23 2015 /837 PM CST MON NOV 23 2015/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS: PARTS OF THE INLAND WESTERN FLORIDA PANHANDLE...SOUTHEAST ALABAMA...AND SOUTHWEST GEORGIA. * LOW TEMPERATURES: 30 TO 32 DEGREES. * DURATION: TEMPERATURES AT OR BELOW FREEZING MAY LAST 2 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ108-112-114-115-118-127-128-241400- /O.EXA.KTAE.FR.Y.0003.151124T0600Z-151124T1400Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- 937 PM EST MON NOV 23 2015 /837 PM CST MON NOV 23 2015/ ...FROST ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ TUESDAY. * LOCATIONS: NEAR COASTAL AREAS OF THE FLORIDA PANHANDLE AND BIG BEND. GENERALLY MORE THAN A COUPLE MILES INLAND FROM THE GULF. * LOW TEMPERATURES: MID 30S. * DURATION: FROM THE EARLY MORNING HOURS THROUGH AN HOUR OR SO AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FLZ010>019-026>029-034-GAZ143-146>148-155>161-241400- /O.CON.KTAE.FR.Y.0003.151124T0600Z-151124T1400Z/ WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN- GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA- INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-MILLER-COLQUITT-COOK-BERRIEN- SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...PANAMA CITY... CALLAWAY...LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN... WHITE CITY...PORT ST. JOE...WEWAHITCHKA...APALACHICOLA... CARRABELLE...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL... MONTICELLO...MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY... ST. MARKS...PERRY...MIDWAY...MAYO...CROSS CITY...COLQUITT... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 937 PM EST MON NOV 23 2015 /837 PM CST MON NOV 23 2015/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EST /8 AM CST/ TUESDAY... * LOCATIONS: MOST OF THE INLAND FLORIDA PANHANDLE AND BIG BEND...AND PARTS OF FAR SOUTHWEST AND SOUTH CENTRAL GEORGIA. * LOW TEMPERATURES: LOW TO MIDDLE 30S. * DURATION: FROST MAY DEVELOP ANY TIME AFTER MIDNIGHT AND LAST THROUGH AN HOUR OR SO AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 23, 2:34 PM EST, 7 hours 3 minutes earlier.
Area forecast discussion, Nov 23, 2:34 PM EST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EST MON NOV 23 2015
.Near Term [Through Tonight]...
High pressure with clear skies and light winds will dominate
tonight. With overnight lows expected to bottom out in the low to
mid 30s away from the coast and slightly higher RH and lower winds
than last night, frost is expected to be more of a concern away from
the coast tonight. A frost advisory has been posted across the
inland areas.
.Short Term [Tuesday Through Wednesday Night]...
High pressure across the Mid Atlantic and into New England will
continue to keep moderate easterly flow in place across the region
through the short term period. The gradient will tighten on
Wednesday, resulting in stronger easterly flow and likely a lower
level cloud deck by the afternoon. With the influence of the
easterly flow, expect temperatures to return to normal or slightly
above normal levels. Tuesday will still be in the low to mid 60s
across the region, but by Wednesday, high temperatures will start
to approach 70 across all but Srn Alabama and SW Georgia.
Overnight lows will be much warmer, in the upper 40s to lower 50s.
.Long Term [Thursday Through Monday]...
Surface high pressure will begin to weaken by the weekend in
response to an approaching storm system on Saturday. The influence
of a strong mid level ridge will slow the approach of this frontal
system until early next week until the next piece of northern
stream energy drops into the Tennessee River Valley on Monday.
This will result in a period of relatively tranquil and warm
conditions starting on Thanksgiving and continuing into Sunday.
Initially, moderate easterly flow on Thursday may create a breezy
day, but thereafter, weaker flow should lessen the impact of any
low level cloudiness from the Atlantic and allow temperatures to
warm to near 80 on Friday and Saturday across North Florida.
Overnight lows will remain mild, generally in the mid to upper
50s.
&&
.Aviation...
[Through 18Z Tuesday] VFR conditions are expected through the
period with clear skies and light winds.
&&
.Marine...
A tight pressure gradient with our region on the southern end of a
large area of high pressure across the Mid Atlantic will keep an
extended period of moderate to strong easterly winds in place
across the marine area this week. As a result, cautionary
conditions will be common through Friday, with a period of
advisory level winds tonight and once again on Tuesday night into
Wednesday.
&&
.Fire Weather...
Although relative humidity values will be fairly low again on
Tuesday afternoon, red flag conditions are not expected. RH values
will increase for the remainder of the week.
&&
.Hydrology...
A dry stretch of weather for the next 7 days will allow for rivers
to continue to move water from last week's rains through the
system. Only the lower Choctawhatchee remains at action stage.
While some rises to near 12 feet are expected at Bruce in the next
couple of days, flood stages should not be met, especially given
no additional rainfall is expected.
Elsewhere, there are no concerns as streamflows, though above
normal in many places, remain below action stages.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 35 66 50 70 56 / 0 0 10 10 10
Panama City 40 66 52 71 57 / 0 0 10 10 10
Dothan 35 64 45 65 51 / 0 0 10 10 10
Albany 34 64 44 67 52 / 0 0 10 10 10
Valdosta 35 66 49 68 56 / 0 0 10 10 10
Cross City 38 70 51 75 58 / 0 0 10 10 10
Apalachicola 40 68 55 71 59 / 0 0 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 1 AM EST /midnight CST/ to 9 AM EST /8 AM
CST/ Tuesday FOR Calhoun-Central Walton-Gadsden-Holmes-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
Leon-Liberty-Madison-North Walton-Washington.
GA...Frost Advisory from 1 AM to 9 AM EST Tuesday FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Frost Advisory from midnight tonight to 8 AM CST Tuesday FOR
Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 1 PM EST Tuesday FOR Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:30 AM EST | Small Craft Advisory | TAE | 3 days |
Nearby
Freeze Warnings in Georgia, 2015Freeze Warnings in Alabama, 2015Freeze Warnings in Florida, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.